Hail, Eddy
- When
- June 2, 5:08 PM MST to 5:13 PM MST
- Where
- Eddy County, Artesia
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 32.830, -104.400
An upper level low was over southern California with a weak ridge over Texas. Good low-level moisture and afternoon heating were also present.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
An upper level low was over southern California with a weak ridge over Texas. Good low-level moisture and afternoon heating were also present. These conditions contributed to thunderstorms with large hail and strong winds across southeast New Mexico.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 2, 4:17 PM MST, 51 minutes earlier.
Area Forecast Discussion National Weather Service Midland/Odessa TX 617 PM CDT Sun Jun 2 2019 .DISCUSSION... See aviation discussion below. && .AVIATION... Concerns for the evening are the potential for storms/severe storms to impact CNM/HOB/PEQ/FST. For now we have mostly left TEMPO groups for 02Z-06Z window. MVFR CIGS are possible at MAF around sunrise/shortly after sunrise. && .PREV DISCUSSION... /issued 215 PM CDT Sun Jun 2 2019/ DISCUSSION... A deep upper low remains nearly stationary over southern California and Nevada this afternoon leaving our CWA under southwesterly flow. This, combined with afternoon heating and low level moisture will again cause scattered severe thunderstorms to develop mainly west of the Pecos River though an eastward shift in the upper ridge axis may allow for storms to move farther east than seen yesterday. Large hail will be the primary threat with a lower strong wind/tornado threat. Tomorrow will be much like today with environmental conditions little changed, then the storm threat shifts east to the Permian Basin Tuesday and Tuesday night as the upper low finally moves east across the western U.S. and into the Great Plains. Temperatures will be below normal these next several days due to abundant cloud cover and rainfall. Rain chances diminish Wednesday with the passage of the upper trough. 500mb heights rise from 585dam Thursday to 594dam Sunday as the high centered over northern Mexico amplifies into the South Plains. This begins a much warmer end to the week with highs reaching well into the 90s across much of the area and even some triple digits in the Pecos River and Rio Grande valleys. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 69 86 68 84 / 40 30 40 60 Carlsbad 66 91 66 90 / 60 40 60 40 Dryden 72 88 72 88 / 50 30 40 50 Fort Stockton 69 87 69 87 / 50 30 40 50 Guadalupe Pass 64 84 62 83 / 60 40 60 40 Hobbs 64 86 64 85 / 60 30 60 50 Marfa 60 84 60 85 / 70 40 60 50 Midland Intl Airport 69 87 68 86 / 40 30 40 50 Odessa 68 87 67 86 / 50 30 40 50 Wink 69 90 68 89 / 50 30 50 40 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 209 PM CDT Sun Jun 2 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-031915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 209 PM CDT Sun Jun 2 2019 /109 PM MDT Sun Jun 2 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Scattered to numerous thunderstorms, some severe, will be possible through tonight. Large hail, damaging winds, frequent lightning, locally heavy rainfall, and an isolated tornado will be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered thunderstorms, some severe, will be possible over much of West Texas and southeastern New Mexico Tuesday and Wednesday. The best chances for severe thunderstorms will be in the afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely be early this evening. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Special Weather Statement National Weather Service Midland/Odessa TX 522 PM CDT Sun Jun 2 2019 TXZ282-022245- Lower Brewster County TX- 522 PM CDT Sun Jun 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BREWSTER COUNTY UNTIL 545 PM CDT... At 522 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles east of Panther Junction, moving north at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Big Bend National Park. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for southwestern Texas. LAT...LON 2955 10318 2957 10295 2930 10295 2930 10309 TIME...MOT...LOC 2222Z 173DEG 16KT 2935 10304 10
Special Weather Statement National Weather Service Midland/Odessa TX 542 PM CDT Sun Jun 2 2019 TXZ276-277-022315- Marfa Plateau TX-Davis Mountains TX- 542 PM CDT Sun Jun 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JEFF DAVIS AND NORTH CENTRAL PRESIDIO COUNTIES UNTIL 615 PM CDT... At 542 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Valentine, or 25 miles northwest of Marfa, moving northeast at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Valentine and Bloys Camp. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for southwestern Texas. LAT...LON 3038 10440 3056 10456 3076 10432 3047 10406 TIME...MOT...LOC 2242Z 239DEG 13KT 3052 10437 10
Special Weather Statement National Weather Service Midland/Odessa TX 543 PM CDT Sun Jun 2 2019 TXZ276-279-281-022315- Central Brewster County TX-Presidio Valley TX-Marfa Plateau TX- 543 PM CDT Sun Jun 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BREWSTER AND EAST CENTRAL PRESIDIO COUNTIES UNTIL 615 PM CDT... At 543 PM CDT, Doppler radar was tracking a strong thunderstorm 21 miles west of Persimmon Gap, or 31 miles northwest of Panther Junction, moving north at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of west central Brewster and east central Presidio Counties. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for southwestern Texas. LAT...LON 2956 10345 2951 10377 2985 10408 2997 10331 TIME...MOT...LOC 2243Z 167DEG 15KT 2968 10353 10
Special Weather Statement
National Weather Service Midland/Odessa TX
544 PM CDT Sun Jun 2 2019
TXZ279-282-022315-
Central Brewster County TX-Lower Brewster County TX-
544 PM CDT Sun Jun 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREWSTER COUNTY UNTIL 615
PM CDT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm 18
miles east of Persimmon Gap, or 30 miles northeast of Panther
Junction, moving north at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Persimmon Gap, Big Bend National Park and Santiago Peak.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.
LAT...LON 2944 10322 2987 10339 2991 10269 2967 10270
2963 10274 2960 10274 2960 10277 2955 10277
2952 10281 2949 10280 2945 10283 2941 10283
2940 10281 2938 10284
TIME...MOT...LOC 2244Z 167DEG 20KT 2966 10286
10Special Weather Statement
National Weather Service Midland/Odessa TX
647 PM CDT Sun Jun 2 2019
TXZ275-276-281-030015-
Presidio Valley TX-Chinati Mountains TX-Marfa Plateau TX-
647 PM CDT Sun Jun 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PRESIDIO COUNTY UNTIL 715
PM CDT...
At 647 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Presidio, moving north at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Presidio, Chinati Mountains, Adobes, Shafter and Presidio Lely
International Airport.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.
LAT...LON 3009 10454 2979 10407 2952 10435 2963 10448
2964 10451 2965 10451 2968 10454 2969 10453
2970 10455 2974 10456 2974 10455 2975 10457
2977 10457 2991 10467
TIME...MOT...LOC 2347Z 198DEG 15KT 2972 10434
10Special Weather Statement National Weather Service Midland/Odessa TX 548 PM MDT Sun Jun 2 2019 NMZ028-030015- Eddy County Plains NM- 548 PM MDT Sun Jun 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDDY COUNTY UNTIL 615 PM MDT... At 548 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Hope, moving east at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Artesia Municipal Airport. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for southeastern New Mexico. LAT...LON 3297 10445 3279 10445 3284 10483 3296 10483 TIME...MOT...LOC 2348Z 273DEG 19KT 3295 10473 80
The Holloman AFB radar (KHDX), 163 km away, was scanning. The volume nearest the first event began at 00:09 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
A thunderstorm moved across Eddy County and produced an estimated 70 mph wind gust in Artesia. Large tree limbs were blown down by the winds. The cost of damage is a very rough estimate.
A thunderstorm moved across Eddy County and produced a 61 mph wind gust near Artesia.
A thunderstorm moved across Lea County and produced a 58 mph wind gust near Tatum.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2019Every state in 2019This day in weather historyWarnings in New Mexico, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 828427, 828429, 828356, 828362, 828406.